Alert archive / Alabama / Small Craft Advisories in 2017

Small Craft Advisory 47, NWS Mobile, AL

October 20, 2017

NWS Mobile, AL issued this small craft advisory at Oct 20, 2017, 3:43 PM CDT. It took effect at Oct 21, 2017, 1:00 AM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2017, 3:43 PM CDT (20:43 UTC)
In effect from
Oct 21, 2017, 1:00 AM CDT
Expired
Oct 22, 2017, 3:00 PM CDT
In force
38 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

697 
WHUS74 KMOB 202043
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
343 PM CDT FRI OCT 20 2017

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR UNPROTECTED WATERS
BEGINNING TONIGHT...

.A SURFACE LOW OVER THE MID ATLANTIC REGION WILL SHIFT SOUTHEAST,
TIGHTENING THE PRESSURE OVER THE NORTH-EASTERN GULF, AND BRINGING
MODERATE TO STRONG EASTERLY WINDS.

GMZ650-655-670-675-210445-
/O.NEW.KMOB.SC.Y.0047.171021T0600Z-171023T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
343 PM CDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 PM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 7 PM CDT
SUNDAY. 

* WINDS...INCREASING TO TO 20 TO 25 KNOTS LATER TONIGHT THROUGH
  SATURDAY.

* WAVES/SEAS...BUILDING TO AROUND 5 FEET NEAR SHORE TO 8 FEET 
  WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
262 
WHUS74 KMOB 210342
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1042 PM CDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY
FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-211145-
/O.CON.KMOB.SC.Y.0047.171021T0600Z-171023T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1042 PM CDT FRI OCT 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WINDS...INCREASING TO AROUND 20 KNOTS LATER TONIGHT THROUGH 
  SATURDAY. 

* WAVES/SEAS...BUILDING TO AROUND 5 FEET NEAR SHORE TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
393 
WHUS74 KMOB 211008 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
508 AM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY
FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-211900-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-171023T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
508 AM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WINDS...INCREASING TO AROUND 20 KNOTS THROUGH SUNDAY AFTERNOON. 
 
* WAVES/SEAS...BUILDING TO AROUND 5 FEET NEAR SHORE TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
889 
WHUS74 KMOB 211908
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY
FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-220315-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-171023T0000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
208 PM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WINDS...INCREASING TO AROUND 20 KNOTS THROUGH SUNDAY AFTERNOON.

* WAVES/SEAS...BUILDING TO AROUND 5 FEET NEAR SHORE TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
272 
WHUS74 KMOB 212046
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
346 PM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY 
FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-220500-
/O.EXT.KMOB.SC.Y.0047.000000T0000Z-171022T2000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
346 PM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT SUNDAY...

* WINDS...SOUTHEAST WINDS 18 TO 23 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
078 
WHUS74 KMOB 220330
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY
FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-221130-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-171022T2000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1030 PM CDT SAT OCT 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY...

* WINDS...SOUTHEAST WINDS 18 TO 23 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
833 
WHUS74 KMOB 221046 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
546 AM CDT SUN OCT 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT SUNDAY
FOR THE GULF WATERS OUT 60 NM...

GMZ650-655-670-675-222000-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-171022T2000Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
546 AM CDT SUN OCT 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WINDS...SOUTHEAST WINDS 18 TO 23 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO
PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 11:50 AM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 20, 11:50 AM CDT, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1150 AM CDT Fri Oct 20 2017

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Current package generally on track, with no updates
planned attm.

/16

&&

.AVIATION...
18Z issuance...General VFR conditions expected over most of the
forecast area through the period. May see MVFR CIGs/VISBYs over
eastern Ms due to stronger low level flow expected to set up
overnight bringing in higher moisture levels and possible fog
development. Am not anticipating major impact to TAF sites,
though.

/16

&&

.PREV DISCUSSION... /issued 630 AM CDT Fri Oct 20 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR conditions through 21.12Z. Winds will be
mostly east at 5 to 10 knots through the forecast period. 32/ee

PREV DISCUSSION... /issued 458 AM CDT Fri Oct 20 2017/

NEAR TERM /Now Through Friday night/...Mid to upper ridge of high
pressure centered over the northern gulf states and forecast area
this morning will shift east to the mid Atlantic and SE states
coastal areas through 12z Sat. At the surface high pressure centered
over the Ohio/Tennessee river Valleys this morning will shift east
to the mid Atlantic coast during the next 24 hours thus leading to a
better flow from the ESE along the northern gulf coast beginning
late today, continuing overnight. With this pattern better upper and
low level moisture begins to return to the north central gulf coast
region late today and tonight leading to increased mid to high
clouds moving in mostly from the west, along with a few low clouds
forming by afternoon continuing overnight. Model soundings support
this reasoning with pwats climbing to 0.7 to 1.0 inches by this
evening and overnight compared to well below an inch 24 hours ago.
With weak subsidence still in the boundary layer, limited moisture
early in the day, combined with limited forcing in the mid to upper
levels the chance for measurable rain remains very low through
tonight with maybe a few isolated showers or thunderstorms forming
well offshore due to better surface based instability, occurring
mostly off the AL/MS/LA coasts.

Temperatures today will be similar to yesterday with highs ranging
from the lower to middle 80s both inland and along the immediate
coast. Lows tonight will be a tad warmer ranging from the mid to
upper 50s generally over the northern half of the forecast area and
the lower to middle 60s further south to the immediate coast.
32/ee

SHORT TERM /Saturday Through Sunday night/...The upper level
ridge of high pressure will continue to shift eastward across the
southeastern states and adjacent western Atlantic Saturday as
southwesterly flow aloft increases across the Mississippi and
Tennessee Valley region ahead of a deepening upper level trough
moving across the Rocky Mountains and adjacent Plains. Deep layer
moisture will gradually increase underneath the developing
southwest flow aloft across southeast Mississippi and far
southwest Alabama by Saturday afternoon, with precipitable water
values rising back into the 1.3" and 1.6" range across this
region. Enough moisture and lift may be available to aid in the
development of a few showers and possibly a thunderstorm across
far western portions of the forecast area by Saturday afternoon,
and we will carry a 20-30% chance of measurable rain generally
west of a Waynesboro to Mobile line. Deep layer dry air remains
intact across central and eastern portions of the CWA, and will
keep POPs well below mentionable levels there. Saturday night
currently looks dry, though an isolated shower or storm will be
possible near the coast and offshore. Highs Saturday afternoon are
forecast to range in the lower to mid 80s, with lows Saturday
night continuing to trend a little warmer with increasing cloud
cover and low level moisture. The lows should range in the lower
to mid 60s inland, and the mid 60s to around 70 along the coast
and beaches.

The upper level longwave trough will continue to progress
eastward across the Plains states during the day Sunday, before
closing off into an upper level low in the vicinity of northern
Louisiana and southern Arkansas through late Sunday night. An
associated surface cold front is also expected to approach the
Mississippi Valley region Sunday afternoon, before pushing
eastward toward eastern/southeastern Mississippi and southeastern
Louisiana by late Sunday night. A zone of increased deep layer
moisture and ascent will spread eastward through much of
Mississippi and into western and southwestern Alabama by Sunday
afternoon ahead of these features, and we expect increasing
coverage of showers and thunderstorms across our area through the
day, most notably the western half of our CWA. We will have POPs
increasing to 60-80% by Sunday afternoon west of a Grove Hill to
Pensacola line (highest coverage in southeast Mississippi) with
POPs in the 30-50% range farther to the east. Numerous to
widespread showers and storms should continue to progress
eastward across our entire CWA Sunday evening into the overnight
hours Sunday night, and will have POPs rising to categorical
(~80%) levels across all of the area through the night. Locally
heavy rainfall will certainly be possible given that precipitable
water values will be rising to around 2" across the region. We
expect that most of our region will receive between 1" and 2" of
rainfall with isolated amounts over 4" not out of the question.
The overall severe potential looks quite low/marginal at this
point given fairly weak instability and 20-30 knots of 850 mb
flow. The 00z ECMWF continues to trend a little stronger with the
low level jet, so will need to monitor for the potential of a few
stronger embedded storms, a few of which could exhibit some weak
rotation in the line. We will monitor closely over the next few
forecast cycles. Highs Sunday are expected to range around 80 to
the lower 80s, with lows Sunday night ranging in the mid to upper
60s over western portions of the area to around 70 to the lower
70s farther east. /21

LONG TERM /Monday Through Thursday/...The upper level low/trough
axis will continue to move east across our area through the day
Monday. Numerous to widespread showers and storms will be ongoing
through Monday morning across eastern portions of the forecast
area, with POPs gradually diminishing from west to east through
Monday afternoon as the cold front moves across our region. A few
lingering light rain showers are possible into Monday evening,
before a much cooler and drier airmass spreads across our region
in the wake of the departing system. A dry northwest flow aloft
prevails through midweek, with continued dry conditions into
Thursday underneath weak shortwave ridging aloft. A reinforcement
of cool/dry air will spread into our area late Tuesday with much
cooler temperatures expected into Thursday. Lows may range in the
40s over much of our interior Tuesday and Wednesday nights. Highs
Wednesday may only reach the mid to upper 60s before modifying a
bit into the lower to mid 70s by Thursday. /21

MARINE...A light to moderate easterly wind flow will begin to shift
east southeast today and tonight, continue through sat night then
shift mostly southeast Sun through Sun evening. Winds will then veer
to the south then northwest late Sun night into early Mon in
response to a cold front moving across the region early Mon morning.
Ahead and along the front expect scattered to numerous showers and
thunderstorms with the best coverage occurring late Sun continuing
through late Mon morning. A few strong thunderstorms will be
possible with this pattern, especially late Sun night. Seas offshore
will continue to range from to 4 to 5 feet through this evening,
build to 4 to 6 feet through Sat afternoon, then 5 to 7 feet Sat
night through Mon, ahead and in the wake of the cold front which
moves across the marine area early Mon morning. Small craft
advisories may be necessary Sun into Mon. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 20, 5:27 AM CDT, 10 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
527 AM CDT Fri Oct 20 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-211030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
527 AM CDT Fri Oct 20 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A moderate risk of rip currents is expected to return this weekend
across the beaches of Alabama and the northwest Florida panhandle.

Numerous to widespread showers and thunderstorms will move across
the region ahead of an approaching cold front late Sunday into
Monday. Locally heavy rainfall will be possible, which could result
in ponding of water on roadways and minor flooding of urban and low
lying areas. A few storms could be strong at times with brief strong
and gusty winds and frequent lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>635-650-655-670-675-211030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
527 AM CDT Fri Oct 20 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hazardous wind and wave conditions will be possible over the
marine area Saturday through early Tuesday. Small Craft
Advisories will be possible Late Saturday through Monday night.

Numerous to widespread showers and thunderstorms will move across
marine area ahead of an approaching cold front late Sunday into
Monday. A few storms could be strong at times with brief strong
and gusty winds and frequent lightning strikes.

Nearby

Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.